Alert archive / Wyoming / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 5, 2011, 2:33 AM MST for 5 counties in Wyoming. It took effect at Dec 5, 2011, 6:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 2:33 AM MST (09:33 UTC)
- In effect from
- Dec 5, 2011, 6:00 PM MST
- Expired
- Dec 6, 2011, 8:30 AM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS45 KCYS 050933 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 233 AM MST MON DEC 5 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MST TUESDAY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE... .AN ARCTIC AIRMASS WILL BE ENTRENCHED OVER THE REGION THROUGH TUESDAY MORNING. TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO COMBINED WITH WIND SPEEDS OF 10 TO 15 MPH WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW ZERO FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE FROM EARLY THIS EVENING THROUGH TUESDAY MORNING. WYZ103>106-109>117-060000- /O.NEW.KCYS.WC.Y.0006.111206T0100Z-111206T1700Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 233 AM MST MON DEC 5 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MST TUESDAY. * WIND CHILL VALUES...FROM -20 TO -30 DEGREES WITH COLDER VALUES POSSIBLE IN THE VALLEYS. * WINDS...WEST AT 10 TO 15 MPH OVER THE HIGHER TERRAIN AND 5 TO 10 MPH IN THE VALLEYS. * IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IF EXPOSED TO THESE LOW WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 20 TO 30 DEGREE RANGE CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JAMSKI
3 follow-up statements
509 WWUS45 KCYS 052112 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 212 PM MST MON DEC 5 2011 ...VERY LOW WIND CHILLS EXPECTED TONIGHT INTO TUESDAY MORNING... .AN ARCTIC AIR MASS WILL REMAIN OVER THE REGION THROUGH TUESDAY MORNING BEFORE DEPARTING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO VERY COLD LEVELS AGAIN TONIGHT AND TUESDAY MORNING AND COMBINED WITH A LIGHT BREEZE WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. WYZ115-061200- /O.UPG.KCYS.WC.Y.0006.111206T0100Z-111206T1700Z/ /O.NEW.KCYS.WC.W.0008.111206T0300Z-111206T1700Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 212 PM MST MON DEC 5 2011 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...FROM 30 BELOW TO 35 BELOW ZERO WITH LOCALLY COLDER VALUES POSSIBLE. * WINDS...WEST OR SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IN A SHORT TIME IF EXPOSED TO THESE LOW WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ103>106-109>114-116-117-061200- /O.EXT.KCYS.WC.Y.0006.111206T0300Z-111206T1700Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 212 PM MST MON DEC 5 2011 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST TUESDAY. * WIND CHILL VALUES...FROM 20 -TO 30 -DEGREES. * WINDS...WEST AT 10 TO 15 MPH OVER THE HIGHER TERRAIN AND 5 TO 10 MPH IN THE VALLEYS. * IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IF EXPOSED TO THESE LOW WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 20 TO 30 DEGREE RANGE CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
538 WWUS45 KCYS 061041 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 341 AM MST TUE DEC 6 2011 ...VERY LOW WIND CHILLS EXPECTED THIS MORNING... .AN ARCTIC AIRMASS WILL REMAIN OVER THE REGION THIS MORNING BEFORE DEPARTING TO THE EAST. THE VERY COLD TEMPERATURES COMBINED WITH THE WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. WYZ115-061700- /O.CON.KCYS.WC.W.0008.000000T0000Z-111206T1700Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 341 AM MST TUE DEC 6 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...FROM 30 BELOW TO 40 BELOW ZERO. * WINDS...WEST TO SOUTHWEST AROUND 10 MPH. * IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IN A SHORT TIME IF EXPOSED TO THESE LOW WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WYZ103>106-109>114-116-117-061700- /O.CON.KCYS.WC.Y.0006.000000T0000Z-111206T1700Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 341 AM MST TUE DEC 6 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...FROM 20 BELOW TO 30 BELOW ZERO. * WINDS...WEST TO SOUTHWEST AT 10 TO 15 MPH OVER THE HIGHER TERRAIN AND 5 TO 10 MPH IN THE VALLEYS. * IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IF EXPOSED TO THESE LOW WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 20 TO 30 DEGREE RANGE CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JAMSKI
695 WWUS45 KCYS 061530 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 830 AM MST TUE DEC 6 2011 WYZ115-061630- /O.CAN.KCYS.WC.W.0008.000000T0000Z-111206T1700Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 830 AM MST TUE DEC 6 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING TO ALLOW WIND CHILL VALUES TO RISE ABOVE DANGEROUS LEVELS. $$ WYZ103>106-109>114-116-117-061630- /O.CAN.KCYS.WC.Y.0006.000000T0000Z-111206T1700Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 830 AM MST TUE DEC 6 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING TO ALLOW WIND CHILL VALUES TO RISE ABOVE ADVISORY LEVELS. $$ RE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 4, 10:25 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 4, 10:25 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1025 PM MST SUN DEC 4 2011 .AVIATION...06Z TAF ISSUANCE... MVFR CEILINGS WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH MID MORNING MONDAY. SOME LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE WILL EXPERIENCE IFR CEILINGS AND VISIBILITIES IN FOG...ESPECIALLY THE LARAMIE VALLEY. THE MOUNTAINS WILL BE OBSCURED THROUGH LATE MONDAY MORNING. VFR CONDITIONS WILL RETURN TO THE ENTIRE CWA MONDAY AFTERNOON AND CONTINUE INTO THE MID PART OF THE WEEK. && .PREVIOUS DISCUSSION.../ISSUED AT 730 PM MST SUN DEC 4 2011/... .DISCUSSION...SOME FLURRIES CONTINUE THIS EVENING OVER PARTS OF THE CWA. THE TREND CONTINUES TO BE FOR WARMING CLOUD TOPS AND SO THE FLURRIES SHOULD END IN MOST AREAS BY LATE EVENING. THE SURFACE PRESSURE GRADIENT WILL ALSO WEAKEN THE REST OF TONIGHT WHICH SHOULD ALLOW THE SURFACE WINDS TO GRADUALLY DECREASE OVER THE CWA. THE MAIN ISSUE FOR THE REST OF TONIGHT WILL BE LOW TEMPERATURES AND WIND CHILL VALUES. CURRENT WIND CHILL VALUES ARE AS LOW AS -10F WITH -17F AT KRKS. THE COLDER TEMPERATURES AND WIND CHILL VALUES AT 02Z WERE OVER SOUTHEAST WYOMING. SURFACE DEW POINTS STILL ABOVE ZERO UPSTREAM AND CLOUD COVER WILL PERSIST IN MANY AREAS THE REST OF TONIGHT. WITH THAT IN MIND...WILL KEEP WIND CHILL VALUES THROUGH 14Z JUST ABOVE WIND CHILL ADVISORY CRITERIA. WILL ISSUE A STATEMENT FOR INFORMATION ON THE CHILLY NIGHT. && .PREVIOUS DISCUSSION.../ISSUED AT 445 PM MST SUN DEC 4 2011/... .AVIATION...00Z TAF ISSUANCE... SNOW SHOWERS OVER MAINLY THE SOUTHEAST WYOMING PART OF THE CWA WILL GRADUALLY TAPER OFF AND END THROUGH 02Z. UNTIL THAT TIME...MVFR CEILINGS AND VISIBILITIES IN SNOW WILL BE COMMON WITH THE SHOWERS... WITH BRIEF IFR VISIBILITIES LIKELY. MVFR OR IFR CEILINGS WILL THEN BE COMMON OVER THE CWA...ESPECIALLY IN SOUTHEAST WYOMING THE REST OF TONIGHT AND INTO EARLY MONDAY MORNING. CLOUDS WILL DISSIPATE FROM NORTH TO SOUTH OVER THE CWA LATE TONIGHT AND THROUGH 17Z MONDAY AS SURFACE HIGH PRESSURE MOVES OVER THE REGION. THE MOUNTAINS WILL BE OBSCURED THROUGH LATE MORNING MONDAY. VFR CONDITIONS WILL RETURN TO THE ENTIRE CWA MONDAY AFTERNOON AND CONTINUE INTO THE MID PART OF THE WEEK. && .PREVIOUS DISCUSSION.../ISSUED AT 233 PM MST SUN DEC 4 2011/... SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... SNOW SHOWERS CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON IN ASSOCIATION WITH DIGGING TROUGH AND ARCTIC COLD FRONT. SOME INSTABILITY SNOW SHOWERS AND FLURRIES HAVE ALSO DEVELOPED FROM AROUND INTERSTATE 25 EAST INTO THE NEBRASKA PANHANDLE. MOST OF THIS ACTIVITY IS ISOLATED TO SCATTERED AND LIGHT IN NATURE...ALTHOUGH A FEW BRIEF HEAVIER SNOW SHOWERS HAVE OCCURRED. THIS CONVECTIVE ACTIVITY WILL DIE OFF THIS EVENING WITH THE LOST OF SURFACE HEATING AND UNFAVORABLE UPPER LEVEL SUBSIDENCE. MINIMAL SNOW ACCUMULATION IS EXPECTED WITH THE SNOW SHOWER ACTIVITY WITH MOST LOCATIONS PICKING UP LESS THAN 1/2 INCH. INTO THE PANHANDLE OF NEBRASKA NOT EXPECTING MORE THAN A DUSTING OF SNOW IN A FEW PLACES. FOR AREAS WEST OF INTERSTATE 25 UPPER DYNAMICS MORE FAVORABLE FOR LIGHT SNOW CONTINUING INTO THE EVENING BEFORE TAPERING OFF. VERY LITTLE ATMOSPHERIC MOISTURE TO WORK WITH SO NOT EXPECTING MUCH IN THE WAY OF ACCUMULATIONS. MOST PLACES WILL HAVE A TOUGH TIME PICKING UP MORE THAN AN INCH OR TWO OF SNOW. SKIES WILL CLEAR FROM NORTH TO SOUTH TONIGHT INTO MONDAY MORNING. WINDS AND CLOUDS SHOULD KEEP TEMPERATURES FROM PLUNGING TOO FAR TONIGHT...BUT REGARDLESS THIS WILL STILL BE ONE OF THE COLDEST NIGHTS OF THE YEAR. FORECAST TEMPERATURES AND WIND SPEEDS WILL PRODUCE APPARENT TEMPERATURES VERY CLOSE TO MEETING WIND ADVISORY CRITERIA TONIGHT. ELECTED TO FORGO A WIND CHILL ADVISORY AS WIND CHILLS VALUES MAINLY FORECAST IN THE -10 TO -15 DEGREE RANGE WITH ONLY A HANDFUL OF PLACES HITTING -20...OF COURSE LOWER WIND CHILL READING WILL OCCUR INTO THE MOUNTAIN ZONES. BASED ON UPSTREAM OBSERVATIONS...SUCH AS OVER SOUTHERN CANADA AND EASTERN MONTANA...AIR DOES NOT APPEAR TO BE AS COLD AS THE MODELS HAVE BEEN SUGGESTING...SO FORECAST ERROR TONIGHT SHOULD BE TO THE COLD SIDE. AIR TEMPERATURES WILL BE COLDER TOMORROW NIGHT UNDER A BROAD AREA OF HIGH PRESSURE AND CLEAR SKIES. WINDS WILL GENERALLY BE LIGHT BUT THERE WILL BE ENOUGH WIND FOR WIND CHILL VALUES COULD HIT 20 TO 30 BELOW ZERO WEST OF THE LARAMIE RANGE. WINDS WILL BE LESS OF A FACTOR INTO WESTERN NEBRASKA...BUT STILL MAY SEE SOME -20 WIND CHILL VALUES. BUILDING UPPER RIDGE WILL KEEP THE FORECAST AREA PRECIPITATION FREE MONDAY THROUGH AT LEAST TUESDAY NIGHT AND WILL BRING MODERATING TEMPERATURES INTO MID WEEK. LONG TERM...WEDNESDAY THROUGH SUNDAY... DRY AND WARMER ON WEDNESDAY VIA DOWNSLOPE FLOW AS LEE TROFFING DEVELOPS BEHIND DEPARTING COLD AIR MASS. NEXT SURGE OF COLD AIR SHOULD ARRIVE THURSDAY BUT NOT AS COLD AS RECENT ONES WITH BULK OF THE COLD AIR PASSING TO THE EAST THIS TIME. SOME LIGHT SNOW LIKELY TO BE ASSOCIATED WITH THIS SYSTEM IN RELATIVELY BRIEF UPSLOPE FLOW THURSDAY. THIS DEPARTS QUICKLY FRIDAY RETURNING MILD TEMPERATURES TO THE CWA FRIDAY AFTERNOON THROUGH SATURDAY WITH BREEZY TO WINDY CONDITIONS NEAR THE MTNS FRIDAY NIGHT AND SATURDAY AS LEE TROFFING DEVELOPS ONCE AGAIN. CONTINUED MILD FOR SUNDAY WITH NEXT UPPER SYSTEM APPROACHING THE AREA. WILL CONTINUE TO LEAN TOWARDS THE SLOWER ECMWF AS IT HAS BEEN BETTER OVERALL WITH TIMING OF THESE SHORTWAVES. && .AVIATION...18Z TAFS... NEXT UPPER DISTURBANCE DROPPING SSE WILL CROSS WY THIS AFTERNOON AND EVENING AND BRING SOME LIGHT SNOW WITH ASSOCIATED MAINLY MVFR CIGS TO PRIMARILY WYOMING TERMINALS. CIGS WILL IMPROVE LATER THIS EVENING AND OVERNIGHT AS THE DISTURBANCE MOVES SOUTH OUT OF THE AREA. SFC COLD FRONT WILL PASS ACROSS LATE THIS AFTERNOON INTO THIS EVENING. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH THE UPCOMING WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...LIEBL LONG TERM/AVIATION...RE UPDATE...WEILAND
Hazardous weather outlook, Dec 4, 7:39 PM MST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MST SUN DEC 4 2011 WYZ101>119-051200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 739 PM MST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT TEMPERATURES WILL DROP TO NEAR OR BELOW ZERO IN MOST LCCATIONS OF SOUTHEAST WYOMING BY MIDNIGHT. THE BRISK NORTHERLY WINDS WILL GRADUALLY DECREASE THE REST OF TONIGHT...BUT COMBINED WITH THE COLD TEMPERATURES WILL STILL PRODUCE VERY COLD WIND CHILL VALUES. WIND CHILL VALUES WILL BE BETWEEN 10 BELOW ZERO AND 20 BELOW ZERO THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD TEMPERATURES WILL CONTINUE INTO MONDAY AND MONDAY NIGHT. LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM 5 TO 10 DEGREES BELOW ZERO ON THE PLAINS...TO 15 TO 25 DEGREES BELOW ZERO OVER THE MOUNTAINS AND HIGH VALLEYS WEST OF THE LARAMIE RANGE. WIND CHILL VALUES WILL ALSO BE DANGEROUSLY COLD...RANGING FROM 15 TO 40 DEGREES BELOW ZERO. PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES MONDAY AND MONDAY NIGHT SHOULD BE AWARE OF THE UPCOMING WINTRY WEATHER. PROLONGED EXPOSURE TO THE WIND AND VERY COLD TEMPERATURES CAN RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-051200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 739 PM MST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT TEMPERATURES WILL DROP TO NEAR OR BELOW ZERO IN MOST LCCATIONS OF THE WESTERN NEBRASKA PANHANDLE BY MIDNIGHT. THE BRISK NORTHERLY WINDS WILL GRADUALLY DECREASE THE REST OF TONIGHT...BUT COMBINED WITH THE COLD TEMPERATURES WILL STILL PRODUCE VERY COLD WIND CHILL VALUES. WIND CHILL VALUES WILL BE BETWEEN 10 BELOW ZERO AND 20 BELOW ZERO AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD TEMPERATURES WILL CONTINUE ACROSS THE AREA MONDAY AND MONDAY NIGHT. LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM 5 TO 10 DEGREES BELOW ZERO. WIND CHILL VALUES WILL ALSO BE DANGEROUSLY COLD... RANGING FROM 15 TO 25 DEGREES BELOW ZERO. PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES MONDAY AND MONDAY NIGHT SHOULD BE AWARE OF THE UPCOMING WINTRY WEATHER. PROLONGED EXPOSURE TO THE WIND AND VERY COLD TEMPERATURES CAN RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:12 PM MST | Wind Chill Warning | CYS | Albany | 18 hr |
Nearby
Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.